Alert archive / Vermont / Special Weather Statements in 2021

Special Weather Statement, NWS Burlington, VT

March 1, 2021Addison County, Vermont

NWS Burlington, VT issued this special weather statement at Mar 1, 2021, 5:21 PM EST for Addison County, Vermont. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2021, 5:21 PM EST (22:21 UTC)
Expired
Mar 1, 2021, 6:00 PM EST
In force
39 min
Issued by
NWS Burlington, VT

County Addison County, VT

The radar

The Burlington radar (KCXX), 53 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2021-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2021-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

286 
WWUS81 KBTV 012221
SPSBTV

Special Weather Statement
National Weather Service Burlington VT
521 PM EST Mon Mar 1 2021

VTZ008>010-018-012300-
Washington-Western Addison-Eastern Addison-Orange-
521 PM EST Mon Mar 1 2021

...AN AREA OF HEAVY SNOW WILL AFFECT NORTHWESTERN ORANGE...EAST
CENTRAL ADDISON AND SOUTHWESTERN WASHINGTON COUNTIES...

At 521 PM EST...an area of heavy snow was over Lincoln...moving east
at 20 mph.

Locations impacted include...
Braintree Hill, Northfield Village, Warren, Bristol, Northfield,
Lincoln, Roxbury, Braintree, Granville, Brookfield, Waitsfield,
Williamstown, Randolph, Ripton, New Haven, Berlin, West Lincoln, East
Braintree, Alpine Village and South Northfield.

This includes Interstate 89 between mile markers 37 and 47.
 
  * winds in excess of 25 mph are possible with this area of heavy 
  snow.

  * visibilities will drop quickly to less than a half mile in this 
  area of heavy snow.

  * sudden and brief snowfall rates of 1 to 2 inches per hour are 
  possible in this area of heavy snow.

LAT...LON 4407 7312 4414 7309 4417 7255 4393 7266
TIME...MOT...LOC 2221Z 273DEG 18KT 4407 7294 
$$

Clay

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this special weather statement went out at Mar 1, 3:50 PM EST, 1 hour 31 minutes earlier.

Area forecast discussion, Mar 1, 3:50 PM EST, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
350 PM EST Mon Mar 1 2021

.SYNOPSIS...
An arctic cold front will continue moving through the North
Country with scattered snow showers and squalls followed by
steady strong winds and much colder air. Gradual ease of the
chill will occur by late Tuesday ahead of a clipper system that
will bring light snow into much of the region. Expect periods
of breezy conditions on Thursday and Friday associated with a
tightening pressure gradient and reinforcement of seasonably cold
air.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
As of 350 PM EST Monday...The primary cold front is currently
bisecting the North Country, with the northwestern portions of
our region now post-frontal. So we will continue to see brief
snow showers and locally snow squalls as the front sinks
southeastward through the rest of the daylight hours. We have
noticed the main impact with these squalls will likely be low
visibility. The mild surface temperatures out ahead of the line
is making it difficult for snow to accumulate on warm roads, and
the air temperature is generally falling to near freezing and
not below with the frontal passage.

The secondary arctic front will move through tonight, with more
isolated snow showers possible. It will open up the gates for
strong isallobaric winds and frequent gusts over 40 MPH along
with much colder air seen in surface observations falling
through the teens and single digits this afternoon over much of
southern Quebec and Ontario. Tried to highlight areas with best
chance of seeing wind gusts near 50 MPH, but there are mixed
signals for how east the strongest gusts will extend downwind of
the higher summits. That will be the main forecast challenge
for the next 24 hours. With slightly stronger winds than
previous forecast, we have low enough wind chills to upgrade
Essex County, New York into a wind chill warning, with no other
changes needed to existing wind chill advisories and wind
advisories.

Skies should trend sunny during the day with wind chills
gradually improving, approaching 0 degrees by late afternoon
with slightly higher values in the wide valleys. Then clouds
should increase rapidly tomorrow night ahead of a clipper-system.
Although the surface low appears to weaken as it passes to our
north, strong 925 millibar westerly flow associated with the
system along with good lift from warm advection processes favors
up to a couple inches of light snowfall across much of northern
New York and far northern Vermont, with lesser amounts as one
goes south and east.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
As of 327 PM EST Monday...An Alberta Clipper will continue its
eastward progression across our area Wednesday morning. The system
weakens as it gets pulled into deep low pressure in the Canadian
Maritimes in addition to a lack of significant warm, moist advection
due to the competing influence of a southern stream shortwave.
Stratiform snow should taper off, and then transition to orographic
snow showers over the northwest facing slopes while moisture lingers
in place. Temperatures should warm into the 30s. Cold air advection
ensues early Wednesday evening with a switch to northwest winds.
Temperatures will fall into the teens to lower 20s overnight.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
As of 327 PM EST Monday...Heading into the later portion of the week,
deep low pressure retrogrades back towards coastal Canada from off
the Canadian Maritimes. This will keep north to northwesterly flow
across our region. So, we should have a spell of seasonably cool and
dry weather. There will be some pockets of moisture here and there
that could allow for some snow showers. The GFS is aggressive about
the potential for Thursday, but the mid-level moisture content is
questionable amongst various guidance, and there is divergence in
the low-levels. However, most agree on scattered snow showers,
mainly in the mountains, for Friday and Saturday. With this cool
spell, expect highs in the 20s and lows in the single digits to
teens. The other thing of note will be the potential for some
stronger winds later Thursday into Friday as pressure gradients
tighten between building Canadian high pressure and the retrograding
low.

Otherwise, we see moderation into the new week as troughiness over
New England comes to an end with a broader upper ridge developing
with high pressure to our south. This should also dry us out with
little to no precipitation expected.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
Through 18Z Tuesday...Mix of VFR/MVFR/IFR conditions expected
into this evening, then trending VFR thereafter. Arctic front
to move through the region between 18-22Z with a brief period
heavier shsn and possible squalls. Wind gusts to 40 mph and IFR
vsbys possible as this activity passes, though duration should
generally be less than 1 hour at any given terminal. Otherwise
gusty northwest winds expected this evening into Tuesday morning
behind the front with scattered/lingering flurries. Gusts into
the 30 to 45 mph range look reasonable for most terminals during
this period, with highest values at KMPV and possibly KPBG.

Outlook...

Tuesday Night: Mainly VFR, with local MVFR possible. Chance SHSN.
Wednesday: Mainly VFR, with areas MVFR possible. Slight chance
SHSN.
Wednesday Night: Mainly VFR, with local MVFR possible. NO SIG WX.
Thursday: VFR. NO SIG WX.
Thursday Night: VFR. Slight chance SHSN.
Friday: VFR. Slight chance SHSN.
Friday Night: VFR. NO SIG WX.
Saturday: VFR. Slight chance SHSN.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...Wind Chill Advisory from 10 PM this evening to 11 AM EST
     Tuesday for VTZ003-006>008-010-016>019.
     Wind Advisory until 1 PM EST Tuesday for VTZ003-004-006>008-
     010>012-019.
     Wind Chill Warning from 10 PM this evening to 11 AM EST
     Tuesday for VTZ004.
NY...Wind Chill Advisory from 10 PM this evening to 11 AM EST
     Tuesday for NYZ029>031-034.
     Wind Advisory until 1 PM EST Tuesday for NYZ031-034.

&&

SYNOPSIS...Kutikoff
NEAR TERM...Kutikoff
SHORT TERM...Haynes
LONG TERM...Haynes
AVIATION...JMG
Hazardous weather outlook, Mar 1, 3:25 PM EST, 1 hour 56 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
325 PM EST Mon Mar 1 2021

NYZ029-030-VTZ016>018-021000-
Southeastern St. Lawrence-Southern Franklin-Eastern Franklin-
Eastern Chittenden-Eastern Addison-
325 PM EST Mon Mar 1 2021

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 AM
EST TUESDAY...

This Hazardous Weather Outlook is for northern New York, central
Vermont and northwest Vermont.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ031-034-VTZ003-006>008-010-021000-
Western Clinton-Western Essex-Orleans-Lamoille-Caledonia-Washington-
Orange-
325 PM EST Mon Mar 1 2021

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST TUESDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 AM
EST TUESDAY...

This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont and northwest Vermont.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Wind Chill Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Wind Chill Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ026>028-035-087-VTZ001-002-005-009-021000-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Eastern Essex-Southwestern St. Lawrence-Grand Isle-Western Franklin-
Western Chittenden-Western Addison-
325 PM EST Mon Mar 1 2021

This Hazardous Weather Outlook is for northern New York, central
Vermont and northwest Vermont.

.DAY ONE...This afternoon and tonight.

An arctic boundary is producing scattered snow showers this
afternoon into tonight, along with rapidly falling temperatures on
blustery northwest winds. Wind gusts of 30 to 40 are expected
through the overnight. These brisk winds and falling temperatures
will create wind chill values between 15 and 20 below zero on Tuesday
morning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VTZ019-021000-
Eastern Rutland-
325 PM EST Mon Mar 1 2021

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST TUESDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 AM
EST TUESDAY...

This Hazardous Weather Outlook is for southern Vermont.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Wind Chill Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Wind Chill Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VTZ011-012-021000-
Western Rutland-Windsor-
325 PM EST Mon Mar 1 2021

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST TUESDAY...

This Hazardous Weather Outlook is for southern Vermont.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VTZ004-021000-
Essex-
325 PM EST Mon Mar 1 2021

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST TUESDAY...
...WIND CHILL WARNING IN EFFECT FROM 10 PM THIS EVENING TO 11 AM EST
TUESDAY...

This Hazardous Weather Outlook is for northeast Vermont.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Wind Chill Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Wind Chill Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Mar 1, 3:13 PM EST, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Burlington VT
313 PM EST Mon Mar 1 2021

NYZ029-030-034-087-012100-
Southeastern St. Lawrence-Southern Franklin-Western
Essex-Southwestern St. Lawrence-
313 PM EST Mon Mar 1 2021

...AN AREA OF HEAVY SNOW WILL AFFECT SOUTHWESTERN FRANKLIN...SOUTHERN
ST. LAWRENCE AND NORTHWESTERN ESSEX COUNTIES...

At 312 PM EST...an area of heavy snow was over Richville...moving
southeast at 50 mph. A zone of heavy snow showers in southern St.
Lawrence and Franklin County will produce areas of sharply reduced
visibilities.

Locations impacted include...
Tupper Lake, Adirondack Regional Airport, Gouverneur, Saranac Lake,
Lake Placid, Oswegatchie, De Kalb, Fowler, Piercefield, Wawbeek,
Degrasse, Carry Falls Reservoir, Richville, Hammond, Cranberry Lake,
Edwardsville, Hermon, Horseshoe Lake, Star Lake and Morristown.

  * winds in excess of 25 mph are possible with this area of heavy
  snow.

  * visibilities will drop quickly to less than a half mile in this
  area of heavy snow.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4441 7579 4442 7579 4442 7581 4443 7579
      4443 7577 4445 7579 4444 7577 4445 7575
      4445 7578 4446 7577 4447 7579 4458 7566
      4440 7404 4427 7389 4413 7406 4409 7505
      4427 7557 4439 7583 4441 7584
TIME...MOT...LOC 2012Z 296DEG 44KT 4440 7544

Haynes
Special weather statement, Mar 1, 3:30 PM EST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Burlington VT
330 PM EST Mon Mar 1 2021

NYZ030-034-035-VTZ003>010-016>018-012115-
Western Essex-Southern Franklin-Eastern Essex-Washington-Western
Addison-Lamoille-Essex-Caledonia-Eastern Chittenden-Western
Chittenden-Eastern Franklin-Orleans-Eastern Addison-Orange-
330 PM EST Mon Mar 1 2021

...AN LINE OF HEAVY SNOW WILL AFFECT SOUTHEASTERN
FRANKLIN...NORTHERN ESSEX...LAMOILLE...CALEDONIA...NORTH CENTRAL
ORANGE...ORLEANS... ESSEX...NORTHWESTERN
ADDISON...CHITTENDEN...WASHINGTON AND EASTERN FRANKLIN COUNTIES...

At 329 PM EST...moderate to heavy snow showers were along a line
extending from near Norton to near Glover to Stowe to near Willsboro
to near Lake Placid...and moving southeast at 30 mph.

Locations impacted include...
Barre, St. Johnsbury, Montpelier, Newport City, Vergennes, Island
Pond, Lyndon, Lake Placid, South Burlington, Essex, Willsboro,
Morrisville, Westport, Elizabethtown, Keene, Orleans, Derby Center,
Charleston, Newport Town and Glover.

This includes the following highways...
 Interstate 89 between mile markers 46 and 87.
 Interstate 91 between mile markers 116 and 118, near mile marker
120, and between mile markers 123 and 177.
 Interstate 93 between mile markers 1 and 11.

  * winds up to 35 mph are possible with this activity as it passes.

  * visibilities will drop quickly to less than a mile.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4500 7154 4491 7149 4475 7163 4459 7154
      4456 7160 4450 7158 4442 7170 4440 7179
      4435 7182 4432 7203 4428 7207 4424 7205
      4418 7231 4411 7292 4406 7372 4428 7418
      4446 7312 4463 7281 4501 7228 4501 7148
TIME...MOT...LOC 2029Z 314DEG 19KT 4495 7177 4464 7222 4447 7271 4437
7335 4428 7406

JMG
Special weather statement, Mar 1, 4:06 PM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Burlington VT
406 PM EST Mon Mar 1 2021

NYZ029-030-034-087-012145-
Southeastern St. Lawrence-Southern Franklin-Western
Essex-Southwestern St. Lawrence-
406 PM EST Mon Mar 1 2021

...AN AREA OF HEAVY SNOW WILL AFFECT SOUTHWESTERN FRANKLIN...SOUTHERN
ST. LAWRENCE AND WEST CENTRAL ESSEX COUNTIES...

At 404 PM EST...an area of heavy snow was along a line extending from
near Lake Placid to near Cranberry Lake to near Hermon...and moving
east at 20 mph. Heavy snow showers are training over the same area
along Russell, New York and north of Tupper Lake.

Locations impacted include...
Gouverneur, Tupper Lake, Lake Placid, Saranac Lake, Oswegatchie, De
Kalb, Fowler, Piercefield, Wawbeek, Degrasse, Mount Marcy, Hermon,
Horseshoe Lake, Richville, Hammond, Cranberry Lake, Star Lake, North
Elba, Russell and Fine.

  * winds in excess of 25 mph are possible with this area of heavy
  snow.

  * visibilities will drop quickly to less than a half mile in this
  area of heavy snow.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4453 7511 4433 7453 4432 7393 4406 7381
      4409 7428 4412 7428 4411 7444 4416 7530
      4446 7575
TIME...MOT...LOC 2104Z 276DEG 15KT 4428 7403 4429 7477 4447 7513

Haynes
Special weather statement, Mar 1, 4:18 PM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Burlington VT
418 PM EST Mon Mar 1 2021

NYZ034-035-VTZ004-007>010-017-018-012200-
Western Essex-Eastern Essex-Essex-Caledonia-Eastern
Chittenden-Washington-Western Addison-Eastern Addison-Orange-
418 PM EST Mon Mar 1 2021

...A LINE OF MODERATE TO HEAVY SNOW SHOWERS WILL AFFECT CENTRAL
ESSEX...SOUTHERN CALEDONIA...NORTHERN ORANGE...SOUTH CENTRAL
ESSEX...ADDISON... SOUTHEASTERN CHITTENDEN AND SOUTHERN WASHINGTON
COUNTIES...

At 415 PM EST...moderate to heavy snow showers were along a line
extending from near Lower Waterford to Northfield Village to Panton
to 10 miles southeast of Wawbeek...and moving east to southeast at
35 mph.

Locations impacted include...
Barre, Montpelier, Middlebury, Vergennes, Moriah, Westport,
Elizabethtown, Keene, Websterville, Addison, Washington, Gilman,
Ripton, Newbury, Williamstown, Waterford, Waltham, Bristol,
Waitsfield and Topsham.

This includes the following highways...
 Interstate 89 between mile markers 36 and 56.
 Interstate 91 between mile markers 105 and 118, near mile marker
120, and between mile markers 123 and 126.
 Interstate 93 between mile markers 1 and 3.

  * winds up to 35 mph are possible with this activity.

  * visibilities will drop quickly to less than a mile in this area
    of heavy snow.

  * snowfall accumulations of up to 2 inches are possible across
    northern Essex County with this activity.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4441 7171 4440 7179 4435 7181 4434 7185
      4435 7191 4432 7203 4428 7207 4424 7205
      4419 7207 4413 7203 4411 7206 4410 7203
      4408 7205 4394 7309 4414 7405 4425 7395
      4432 7395 4424 7317 4430 7240 4444 7166
TIME...MOT...LOC 2115Z 052DEG 47KT 4432 7193 4415 7266 4414 7336 4414
7418

JMG
Special weather statement, Mar 1, 4:45 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Burlington VT
445 PM EST Mon Mar 1 2021

NYZ029-030-034-087-012230-
Southeastern St. Lawrence-Southern Franklin-Western
Essex-Southwestern St. Lawrence-
445 PM EST Mon Mar 1 2021

...AN AREA OF HEAVY SNOW WILL AFFECT SOUTHWESTERN FRANKLIN...
SOUTHEASTERN ST. LAWRENCE AND NORTHWESTERN ESSEX COUNTIES...

At 444 PM EST...an area of heavy snow was along a line extending from
near Tupper Lake to 6 miles north of Cranberry Lake to near
Hermon... and moving east at 20 mph. An area of training snow
showers, heavy at times continues across portions of southern St.
Lawrence and Franklin Counties of New York. Sudden, sharp drops in
visibilities and quickly accumulating snow will be possible in this
area.

Locations impacted include...
Tupper Lake, Adirondack Regional Airport, Saranac Lake, Lake Placid,
Oswegatchie, Piercefield, Wawbeek, Degrasse, Hermon, Carry Falls
Reservoir, Horseshoe Lake, Cranberry Lake, Star Lake, Harrietstown,
Russell, Fine, Stark, Conifer, Saranac Inn and Ray Brook.

  * winds in excess of 25 mph are possible with this area of heavy
  snow.

  * visibilities will drop quickly to less than a mile in this area
  of heavy snow.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4413 7405 4437 7394 4454 7514 4448 7534
      4414 7513 4412 7454
TIME...MOT...LOC 2144Z 279DEG 19KT 4428 7441 4432 7480 4448 7519

Haynes
Special weather statement, Mar 1, 5:21 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Burlington VT
521 PM EST Mon Mar 1 2021

VTZ008>010-018-012300-
Washington-Western Addison-Eastern Addison-Orange-
521 PM EST Mon Mar 1 2021

...AN AREA OF HEAVY SNOW WILL AFFECT NORTHWESTERN ORANGE...EAST
CENTRAL ADDISON AND SOUTHWESTERN WASHINGTON COUNTIES...

At 521 PM EST...an area of heavy snow was over Lincoln...moving east
at 20 mph.

Locations impacted include...
Braintree Hill, Northfield Village, Warren, Bristol, Northfield,
Lincoln, Roxbury, Braintree, Granville, Brookfield, Waitsfield,
Williamstown, Randolph, Ripton, New Haven, Berlin, West Lincoln, East
Braintree, Alpine Village and South Northfield.

This includes Interstate 89 between mile markers 37 and 47.

  * winds in excess of 25 mph are possible with this area of heavy
  snow.

  * visibilities will drop quickly to less than a half mile in this
  area of heavy snow.

  * sudden and brief snowfall rates of 1 to 2 inches per hour are
  possible in this area of heavy snow.

LAT...LON 4407 7312 4414 7309 4417 7255 4393 7266
TIME...MOT...LOC 2221Z 273DEG 18KT 4407 7294

Clay

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 2:21 AM ESTWind AdvisoryBTVAddison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 5 more32 hr
Mar 1, 1:15 PM ESTSnow Squall WarningBTVFranklin, Grand Isle45 min
Mar 1, 1:54 PM ESTSpecial Weather StatementBTVFranklin, Grand Isle51 min
Mar 1, 2:42 PM ESTSpecial Weather StatementBTVChittenden, Lamoille, Orleans48 min
Mar 1, 3:16 PM ESTWind Chill WarningBTVEssex19 hr
Mar 1, 3:30 PM ESTSpecial Weather StatementBTVCaledonia, Chittenden, Essex, Lamoille, Orleans, Washington45 min
Mar 1, 4:18 PM ESTSpecial Weather StatementBTVAddison, Washington42 min
Mar 1, 6:02 PM ESTSpecial Weather StatementBTVOrange43 min
Mar 1, 6:13 PM ESTSpecial Weather StatementBTVAddison32 min
Mar 1, 6:45 PM ESTSpecial Weather StatementBTVAddison45 min
Mar 1, 11:43 AM ESTSpecial Weather StatementBTVSt. Lawrence47 min
Mar 1, 12:28 PM ESTSpecial Weather StatementBTVClinton, Franklin, St. Lawrence47 min
Mar 1, 1:10 PM ESTSpecial Weather StatementBTVFranklin, St. Lawrence50 min
Mar 1, 1:59 PM ESTSpecial Weather StatementBTVSt. Lawrence46 min
Mar 1, 2:33 PM ESTSpecial Weather StatementBTVSt. Lawrence42 min
Mar 1, 3:13 PM ESTSpecial Weather StatementBTVSt. Lawrence47 min
Mar 1, 4:06 PM ESTSpecial Weather StatementBTVSt. Lawrence39 min
Mar 1, 4:45 PM ESTSpecial Weather StatementBTVSt. Lawrence45 min
Mar 1, 5:29 PM ESTSpecial Weather StatementBTVEssex46 min
Mar 1, 6:39 PM ESTSpecial Weather StatementBTVSt. Lawrence51 min

Nearby

Special Weather Statements in Vermont, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.